Hyperthyroidism

Hi I got diagnosed with that in February. and started to take medication in August, i only took it for one month and stopped because I started to gain weight from it very quickly and didn't wanna become morbidly obese as I'm already over weight.... i don't even understand how I've gotten the disease as I haven't had any drastic weight loss.... I only experience insomnia, anxiety, tiredness, low moods and heart palpitations... since I got off the medication (without tellin doc) I've started to trip over things and my legs have started to tremble a bit :/ and often my hands tremble and I can't think with clarity either

4 Replies

oldestnewest
  • I'm sure someone more knowledgeable will leave a better reply but okease continue to take your meds. An over active thyroid can be very serious if left untreated. It's unlike your weight gain would be down to the medication after so short a time. Please go back and see your doctor

  • Your hyperthyroidism is not going to go away by itself and you are experiencing worsening symptoms of it. So you should go back to your doctor's and resume treatment. Untreated hyperthyroidism can lead to thyroid storm which is a medical emergency - please read about it.

  • I refused to take carbimazole as it contained things I was allergic to!

  • I also tried to stop taking Carbimazole because of the weight gain (was always strong, fit & appropriate weight before, having kept to a very sensible diet & (organic smallholding) lifestyle over the last thirty years to limit the effects of rheumatoid arthritis) Trouble was that within a couple of weeks of stopping, I ended up with extreme tremor and confusion so bad that I couldn't work at all, constant heart palpitations and then finally blacked out in the street one day at the edge of a thyroid storm........hmmmmm.

    Now I'm back on the Carb. but keep to a minimal maintenance dose (1/3rd of that prescribed by endo.) which I review every night and adjust according to symptoms. Yes, the weight gain is still an issue as I have to be very rigorous with diet & physical activity to keep it stable, which is extremely tedious......but not nearly as bad as a thyroid storm.....

    Samina_ay, I REALLY feel for you, but please don't stop taking your meds. I was lucky in that I collapsed somewhere where there were people around to help - if it had happened when I was outside working on my own, I may well not have come through it.

    Might I suggest that you take the prescribed dose until the hyper symptoms are well in hand, and then just very VERY slowly cut down over the course of several months until you find the level that allows you to function without symptoms, the first sign of palpitations, or any other symptoms will tell you that you need to increase and they really mustn't be ignored.

    I would really love to hear if anyone has found a way to deal with the weight gain (endo. just shrugs and says it's inevitable.......) as I've never been one to accept either the inevitable, or turning into michelin woman.....

You may also like...